# SDR 20000914SH006

- Difficulty date: August 23, 2000
- Submitted: September 14, 2000
- Operation: General aviation
- Aircraft: N3JM
- Make and model: Piper PA-30
- Aircraft serial: 30144
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 2722100
- Condition: Leaking
- Location: Fuel Tanks
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING TROUBLESHOOTING FOR FUEL CONTAMINATION PROBLEMS, NOTED WATER LEAKING FROM FUEL CAP.  UPON DISASSEMBLY OF CAPS, FOUND EVIDENCE OF MOISTURE INSIDE CAPS.  CAPS ARE TYPICAL, OLDER PIPER ''THREADS BOTTLE'' CAPS.  DESIGN ALLOWS WATER TO ENTER INTERIOR OF CAP THROUGH LOCKING LEVER SHAFT.  IF BOTTOM METAL PORTION OF CAP IS DISTORTED OR ATTACH HARDWARE IS CORRODED, WATER CAN DIRECTLY ENTER TANK, ESPECIALLY IF TANK FILLER SCUPPER DRAINS ARE PLUGGED.  TIME SINCE LAST INSPECTION, 25 HOURS.  AIRCRAFT TOTAL TIME APPROXIMATELY 4,800 HOURS.  (X)
